Random side effects

Since I was in my teens, I’ve been on various medications to manage my symptoms. The first was Zoloft. The first day I took it, I was so jittery I felt like my skin was vibrating off. That went away quickly, though then I started to yawn CONSTANTLY. So much so, in fact, that it led to the initial inquiry and discovery of my mental illness by the education department. The teacher I was working with in practicum had noticed I yawned a lot, and I explained that it was a medication side effect to my supervising professor. He asked why, and I explained, which put in motion me getting kicked out of the education department.

The desperate attempts to curry favor with the education department resulted in my being put on Depakote. I gained 50 pounds in two months. I could not stop eating. It was awful. The best part was I wasn’t even on a therapeutic dose. They took me off both medications in the hospital, and started my on Lexapro and Lamictal. Both of those have treated me well, though I’ve had to switch Lexapro for Celexa due to cost. (Lexapro costs me $100/month; Celexa is $4.)

Since being put on Wellbutrin, I’ve noticed that everything smells different. I was woozy and frequently got carsick the first couple weeks, which has thankfully passed. I still have this strange smell issue, though. Stuff doesn’t smell as good as it did, and I seem to be even more sensitive to smell than I was before. I’ve always been very sensitive to bad smells, and this seems to be worse. But it’s worth it, I think, to not feel suicidal all the time. It might go away, too. We’ll see.

Advertisements

Leave a comment

Filed under Now, Then

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s